Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 14, 2015, 2:54 AM EDT for 4 counties in Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 2:54 AM EDT (06:54 UTC)
- Expired
- Jul 14, 2015, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN
The radar
The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
463
WGUS51 KILN 140654
FFWILN
INC029-115-137-155-141100-
/O.NEW.KILN.FF.W.0017.150714T0654Z-150714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
254 AM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OHIO COUNTY IN SOUTHEASTERN INDIANA...
SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA...
RIPLEY COUNTY IN SOUTHEASTERN INDIANA...
SOUTHWESTERN DEARBORN COUNTY IN SOUTHEASTERN INDIANA...
* UNTIL 700 AM EDT.
* AT 254 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO FALL
WITH ANOTHER 1 TO 2 INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VERSAILLES...VEVAY...OSGOOD...DILLSBORO...PLEASANT...HOLTON...
FAIRVIEW...NAPOLEON...MILLHOUSEN...BEAR BRANCH...ABERDEEN...
AVONBURG...NORTH LANDING...PATE...MOUNT STERLING...FRIENDSHIP...
BENHAM...VERSAILLES LAKE...EAST ENTERPRISE AND OLEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3920 8544 3925 8532 3892 8488 3890 8487
3889 8484 3887 8481 3875 8507 3883 8520
3892 8520 3891 8544
$$1 follow-up statement
599
WGUS71 KILN 141057
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
657 AM EDT TUE JUL 14 2015
INC029-115-137-155-141107-
/O.EXP.KILN.FF.W.0017.000000T0000Z-150714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO IN-SWITZERLAND IN-RIPLEY IN-DEARBORN IN-
657 AM EDT TUE JUL 14 2015
...THE FLASH FLOOD WARNING FOR OHIO...SWITZERLAND...RIPLEY AND
SOUTHWESTERN DEARBORN COUNTIES WILL EXPIRE AT 700 AM EDT...
FLOOD WATERS HAVE RECEDED AND ARE NO LONGER EXPECTED TO POSE A THREAT
TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3920 8544 3925 8532 3892 8488 3890 8487
3889 8484 3887 8481 3875 8507 3883 8520
3892 8520 3891 8544
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:25 AM EDT, 29 minutes earlier.
Area forecast discussion, Jul 14, 2:25 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
225 AM EDT TUE JUL 14 2015
.SYNOPSIS...
MULTIPLE DISTURBANCES WILL KEEP PRECIPITATION CHANCES IN THE
FORECAST THROUGH TUESDAY EVENING. HIGH PRESSURE WILL THEN WORK
INTO THE REGION FOR THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LINGERING STORMS ARE FIRING IN A CONVERGENT BOUNDARY BEHIND THE
LARGE SWATH OF STORMS THAT WERE OVER THE REGION EARLIER THIS
AFTERNOON. THESE STORMS ARE CURRENTLY NEAR PORTSMOUTH AND WEST OF
COLUMBUS AND HAVE A SOUTHEASTERLY TRACK. MORE STORMS UPSTREAM OF
THE REGION WILL LIKELY CONTINUE TO FIRE ON THE BOUNDARY THAT
EXISTS FROM SOUTH CENTRAL OHIO INTO CENTRAL INDIANA. THE UPSTREAM
STORMS ARE CURRENTLY NORTHWEST OF INDIANAPOLIS AND MAY PERSIST AND
BECOME MORE ORGANIZED OVER WEST CENTRAL OHIO LATE THIS
EVENING...THEN DIVE SOUTHWARD. NUMERICAL MODELS ARE STILL IN A
STATE OF FLUX WITH HOW THE UPSTREAM CONVECTION EVOLVES OVERNIGHT
BUT FORECAST CONTINUES TO LEAN HEAVILY TOWARDS THE HRRR MODEL.
IF THE LINE DEVELOPS...THE OVERNIGHT THREAT WILL PRIMARILY BE A
HEAVY RAIN POTENTIAL AND COULD CONTAIN SOME DAMAGING WINDS IN
SPOTS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
THERE WILL BE A LULL OR A DECREASE IN PRECIPITATION FOR THE
MORNING DAYTIME HOURS ON TUESDAY ACROSS THE FA. A DISTURBANCE WILL
WORK THROUGH DURING THE AFTERNOON AND INTO THE EVENING HOURS.
EXPECT QUITE A BIT OF THUNDERSTORM ACTIVITY TO DEVELOP IN AN
UNSTABLE AIRMASS. SEVERE THUNDERSTORMS WILL AGAIN BE A THREAT AND
HAVE ADDED SEVERE MENTION INTO THE FORECAST. IN ADDITION HEAVY
RAIN WILL BE A THREAT AS WELL AND HAVE HEAVY RAIN MENTION IN THE
FORECAST...HWO...AND HAVE THE FLASH FLOOD WATCH OUT ACROSS THE
REGION. PRECIPITATION WILL TAPER OFF TUESDAY NIGHT.
EXPECT TEMPERATURES TO GET QUITE WARM ACROSS SOUTHERN PORTIONS OF
THE FA ON TUESDAY. IN ADDITION DEW POINTS WILL ALSO BE NEAR 70.
HEAT INDEX VALUES WILL NEAR 100 ACROSS EXTREME SW PORTIONS OF THE
FA.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
PERIOD BEGINS ON WEDNESDAY WITH TUESDAY/S SHORTWAVE TROUGH SHIFTING
THROUGH NEW ENGLAND AND RAPIDLY RISING HEIGHTS ALOFT ATOP BUILDING
SURFACE HIGH PRESSURE. IT APPEARS WE/LL ACTUALLY GET A COUPLE OF
DAYS WITHOUT THUNDERSTORMS ON WEDNESDAY/THURSDAY...THOUGH IT
WOULDN/T BE TOO MUCH OF A SURPRISE IF A LIGHT SHOWER DEVELOPED OVER
CENTRAL OHIO ON WEDNESDAY DUE TO LINGERING EFFECTS OF THE EJECTING
SHORTWAVE TROUGH. WEDNESDAY/THURSDAY WILL BE THE COOL DAYS OF THE
WEEK...WITH TEMPS AND HUMIDITY CLIMBING BY FRIDAY AS THE RETURN FLOW
BEGINS TO SET UP ON THE BACK SIDE OF THE HIGH PRESSURE SYSTEM AS IT
SLIDES INTO THE NORTHEAST BY FRIDAY.
PRETTY GOOD AGREEMENT THAT A WEAK SHORTWAVE TROUGH WILL SHIFT EAST
THROUGH THE GREAT LAKES AND INTO THE OHIO VALLEY ON
FRIDAY...DRAGGING A DEVELOPING WARM FRONT ACROSS THE AREA. SCATTERED
SHOWERS AND STORMS WILL BE POSSIBLE IN THE AFTERNOON - BUT THE BULK
OF THE DAY LOOKS DRY AS FORCING IS WEAK. THE WEAK LOW MOVES THROUGH
THE GREAT LAKES SATURDAY/SUNDAY WITH ILL-DEFINED SURFACE FEATURES
WASHING OUT A BIT. TEMPS WILL DEFINITELY BE WARMER THAN WE/VE SEEN
FOR THE PAST FEW WEEKS...WITH HIGHS WELL INTO THE 80S OVER THE
WEEKEND. UNFORTUNATELY SOME PRETTY STEAMY AIR COMES WITH IT - SO IT
WILL BE MUGGY. UNCERTAINTY INCREASES LATER SUNDAY INTO MONDAY AS
TROUGHING TRIES TO REASSERT ITSELF OVER THE ERN SEABOARD...AND
ANOTHER SHORTWAVE TROUGH APPROACHES FROM THE WEST. SEEMS ENOUGH
THERE WITH THE WARM/MUGGY AIR THAT LOOSELY ORGANIZED SHRA/TSRA ARE
POSSIBLE BOTH DAYS...WITH THE BETTER CHANCES ON MONDAY.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
MAIN LINE OF THUNDERSTORMS HAS PUSHED SOUTH OF THE TAF SITES BUT
THERE ARE STILL SOME ISOLATED STRAGGLERS ALONG AND SOUTH OF THE
I-70 CORRIDOR AND THESE COULD AFFECT THE TAF SITES IN THE
FIRST COUPLE OF HOURS OF THE TAF PERIOD. WILL HANG ON TO THUNDER
A LITTLE LONGER AT KCVG/KLUK AS THERE IS A LITTLE BETTER
REDEVELOPMENT BACK ACROSS CENTRAL INDIANA AND THIS COULD GET CLOSE
TO KCVG/KLUK IF IT HOLDS TOGETHER. WE SHOULD THEN GET INTO A PCPN
LULL THROUGH THE REST OF THE MORNING HOURS. GIVEN THE AMOUNT OF
LINGERING LOW LEVEL MOISTURE...THINK SOME MVFR STRATUS
DEVELOPMENT MAY OCCUR TOWARD DAYBREAK. SCATTERED THUNDERSTORMS
SHOULD THEN REDEVELOP THROUGH EARLY AFTERNOON AND SHIFT SOUTH
ACROSS THE AREA THROUGH THE END OF THE TAF PERIOD AS AN UPPER
LEVEL DISTURBANCE DROPS DOWN ACROSS THE REGION.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...NOVAK
NEAR TERM...FRANKS
SHORT TERM...NOVAK
LONG TERM...BINAU
AVIATION...JGLHazardous weather outlook, Jul 13, 3:59 PM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT MON JUL 13 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-142000- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY- GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 359 PM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS MAY BE STRONG TO SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION HEAVY RAIN MAY LEAD TO FLASH FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. IN ADDITION HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND AGAIN TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS.
In the hours before
Local storm report, Jul 14, 1:10 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
110 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 1 N GREENVILLE 40.12N 84.62W
07/14/2015 DARKE OH PUBLIC
VEHICLES STALLED IN RISING WATER ON RUSS ROAD.
&&
KURZLocal storm report, Jul 14, 1:17 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
117 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM HEAVY RAIN GREENVILLE 40.10N 84.62W
07/13/2015 M5.25 INCH DARKE OH PUBLIC
&&
KURZLocal storm report, Jul 14, 1:21 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG 5 W BEAVERCREEK 39.73N 84.16W
07/14/2015 MONTGOMERY OH PUBLIC
LARGE TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Jul 14, 2:01 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
201 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM HEAVY RAIN 1 E UNION CITY 40.20N 84.78W
07/14/2015 M2.22 INCH DARKE OH PUBLIC
RAINFALL LAST 6 HOURS
0130 AM HEAVY RAIN PLEASANT HILL 40.05N 84.34W
07/14/2015 M2.17 INCH MIAMI OH OTHER FEDERAL
RAINFALL LAST 6 HOURS
0153 AM HEAVY RAIN 1 SSE NEW WESTON 40.32N 84.64W
07/14/2015 M1.97 INCH DARKE OH PUBLIC
&&
KURZLocal storm report, Jul 14, 2:35 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND DMG 6 WSW BEAVERCREEK 39.71N 84.17W
07/13/2015 MONTGOMERY OH BROADCAST MEDIA
LARGE TREE FELL INTO HOME ON PEACH ORCHARD AVENUE. TIME
ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Jul 14, 2:52 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
252 AM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD CARROLLTON 38.68N 85.16W
07/14/2015 CARROLL KY TRAINED SPOTTER
MANY ROADS ACROSS THE COUNTY COMPLETELY FLOODED LEAVING A
FEW CARS STRANDED.
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:03 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Switzerland | 13 min |
| Jul 14, 12:59 AM EDT | Areal Flood Advisory | ILN | Ohio, Ripley, Switzerland | 3 hr |
| Jul 14, 1:13 AM EDT | Areal Flood Advisory | ILN | Ohio, Switzerland | 3 hr |
| Jul 14, 1:55 AM EDT | Flash Flood Warning | ILN | Switzerland | 3 hr |
| Jul 14, 4:13 AM EDT | Areal Flood Advisory | ILN | Switzerland | 3 hr |
| Jul 14, 5:02 AM EDT | Areal Flood Warning | ILN | Switzerland | 4 hr |
| Jul 14, 6:34 AM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 26 min |
| Jul 14, 6:57 AM EDT | Special Weather Statement | ILN | Switzerland | 33 min |
| Jul 14, 3:54 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 36 min |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.